MAUDE Adverse Event Report: BRASSELER USA KM166-00-01 5/64 X 5" TWIST DRL TWIST DRILL

BRASSELER USA KM166-00-01 5/64 X 5" TWIST DRL TWIST DRILL
Catalog Number 5004048M2
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: the customer reported breakage during use and returned the used drill for evaluation.Visual observations of returned product shows bent shank and head bent and broken along cutting edge.Dimensional measurable attributes on the returned piece were in specification of the drawing.Review of receipt of materials was also to specification.Cutting evaluation was performed on the same part and showed no damage nor bending of product under intended use.Potential causes are excessive use of lateral force during procedure, use of excess force, inappropriate usage or combination with product coming into contact with metallic object.Per ifu-0039 = "do not use excessive, lateral, twisting or bending forces to prevent consumable accessory failure such as bending or breakage.Exercise extra caution when used with alignment guides or cutting fixtures.".
 
Event or Problem Description
The doctor was drilling into the patella.The drill bit broke in the patella.The broken piece was left in the patella.No follow-up was needed.

Brand Name
KM166-00-01 5/64 X 5" TWIST DRL TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
BRASSELER USA
1 brasseler blvd
savannah GA 31419
Manufacturer Contact
rod rylands
1 brasseler blvd
savannah, GA 31419
4253087468
MDR Report Key13862743
Report Number2025102-2022-00004
Device Sequence Number12098847
Product Code HTW
UDI-Device Identifier00887919447917
UDI-Public(01)00887919447917(10)NV6Z2
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5004048M2
Device Lot NumberNV6Z2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale